Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Amarillo, TX

August 8, 2016Hansford County, Ochiltree County, Roberts County, Texas

NWS Amarillo, TX issued this special weather statement at Aug 8, 2016, 7:20 PM CDT for Hansford County, Ochiltree County, Roberts County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2016, 7:20 PM CDT (00:20 UTC)
Expired
Aug 8, 2016, 8:00 PM CDT
In force
40 min
Issued by
NWS Amarillo, TX

Counties Hansford County, TX, Ochiltree County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 114 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
2428 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

717 
WWUS84 KAMA 090020
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
720 PM CDT MON AUG 8 2016
 
TXZ003-004-008-009-090100-
ROBERTS TX-HANSFORD TX-OCHILTREE TX-HUTCHINSON TX-
720 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS...WESTERN
OCHILTREE...EASTERN HANSFORD AND NORTHEASTERN HUTCHINSON COUNTIES
UNTIL 800 PM CDT...

AT 719 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTHWEST OF FARNSWORTH TO 20 MILES
SOUTHEAST OF SPEARMAN. MOVEMENT WAS EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PERRYTON...SPEARMAN...GRUVER...WAKA AND FARNSWORTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3575 10075 3583 10114 3598 10131 3625 10147
      3644 10133 3650 10122 3650 10077
TIME...MOT...LOC 0019Z 277DEG 12KT 3647 10106 3593 10104 

$$

WARD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:42 PM CDT, 38 minutes earlier.

Area forecast discussion, Aug 8, 6:42 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
642 PM CDT MON AUG 8 2016

.AVIATION...
00Z TAF Cycle

Thunderstorms moving east across the Oklahoma and northern Texas
Panhandles may affect the Guymon and Dalhart TAF sites this
evening...included a TEMPO group at the Guymon TAF site from 01Z to
04Z Tuesday where confidence is higher but left out of the Dalhart
TAF site for now as confidence lower. Otherwise...VFR conditions
expected through 00Z Wednesday. Mainly southeast to south winds 5 to
15 knots between 00Z and 20Z Tuesday with 15 to 20 knots or 15 to 25
knots with higher gusts after 20Z Tuesday.

Schneider

&&

.PREV DISCUSSION... /Issued 415 PM CDT MON AUG 8 2016/

SHORT TERM...Tonight...

Scattered showers and thunderstorms developing at this time in
western Texas Panhandle, where lack of widespread cloud cover has
allowed temperatures to rise into the 90s.  Other isolated showers
developing across southeast and southern Texas Panhandle where
deeper and richer moisture resides.  In spite of very weak flow
aloft, with little upper support or shear expected, the development
of low-level jet and moist warm air advection through 700 mb tonight
lead us to will continue to carry chance pops for scattered showers
and thunderstorms this evening.  After midnight, have kept chance
pops in eastern half of forecast area with slight chance elsewhere,
similar to pop structure offered by blend.  Do not expect much in
the way of severe thunderstorms, with gust potential lower than that
of recent days, owing to lower dewpoint depressions.  Slow-moving
storms will be capable of heavy rains however.

Cockrell

LONG TERM...Tuesday through Sunday...

Chances for thunderstorms decrease across the area for Tuesday and
Wednesday as mid level heights rise. With monsoonal moisture flowing
up from the southwest, cloud cover will be increased and temps will
remain in the lower to mid 90s for most. Inverted V soundings and
PWATs above the 90th percentile indicate any storms that do form
could have gusty winds and be efficient rain producers. With weak
deep layer shear, storm motions will be slow, thus localized flooding
could be an issue.

By Thursday, a positively tilted upper level trough approaches the
Panhandles. This will allow upper levels winds to pick up as the
upper level jet nears the area and chances for precip will increase
again. The end of the workweek will see a cold front push into the
area and bring the greatest chances at widespread rainfall. Models
begin to differ by Saturday in position and timing of trough passage
and increasingly become different by the end of the weekend. Have
kept a model blend for this time period as confidence was low on the
ECMWF solution of sending a shortwave through the southern CONUS.
Have kept the area dry for now, but if ECMWF is correct, pops may
need to be added after Saturday. At this point, no widespread severe
weather is expected through Sunday, but localized heavy rainfall
could lead to flooding issues with these efficient rain
producing/slow moving storms.

Beat

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11/99
Hazardous weather outlook, Aug 8, 3:36 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT MON AUG 8 2016

OKZ001>003-TXZ001>020-091000-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
336 PM CDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS MUCH
OF THE PANHANDLES. SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW
STORMS COULD PRODUCE STRONG...GUSTY WINDS AND LOCALIZED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CHANCES FOR THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING
THROUGH SATURDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME...HOWEVER A FEW ISOLATED STRONG STORMS ARE POSSIBLE. THE PRIMARY
HAZARD WILL BE STRONG...GUSTY WINDS. ON THURSDAY AND FRIDAY..LOCALIZED
FLOODING COULD ALSO BE A CONCERN AS SOME STORMS COULD PRODUCE HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BEAT

In the hours before

Special weather statement, Aug 8, 4:23 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT MON AUG 8 2016

TXZ002>005-007-008-082145-
HANSFORD TX-OCHILTREE TX-LIPSCOMB TX-SHERMAN TX-MOORE TX-
HUTCHINSON TX-
423 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE...SOUTHEASTERN
SHERMAN...NORTHWESTERN LIPSCOMB...NORTHERN OCHILTREE...HANSFORD AND
NORTHWESTERN HUTCHINSON COUNTIES UNTIL 445 PM CDT...

AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHEAST OF GRUVER...OR 6 MILES WEST OF SPEARMAN...MOVING
NORTHEAST AT 15 MPH. ADDITIONAL STORMS WERE DEVELOPING FURTHER TO
THE NORTHEAST NEAR PERRYTON.

WIND GUSTS OF 50 TO 55 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PERRYTON...SPEARMAN...BOOKER...GRUVER...FARNSWORTH...WAKA...MORSE AND
PRINGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3587 10149 3607 10188 3650 10140 3650 10034
TIME...MOT...LOC 2119Z 236DEG 11KT 3622 10131

WARD
Special weather statement, Aug 8, 4:51 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
451 PM CDT MON AUG 8 2016

OKZ003-TXZ004-005-082215-
BEAVER OK-OCHILTREE TX-LIPSCOMB TX-
451 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAVER...NORTHERN
LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 515 PM CDT...

AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PERRYTON...MOVING EAST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PERRYTON...BOOKER...FOLLETT AND DARROUZETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3626 10080 3655 10088 3656 10000 3624 10000
TIME...MOT...LOC 2151Z 249DEG 9KT 3637 10075

WARD
Local storm report, Aug 8, 5:17 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
517 PM CDT MON AUG 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     5 SW WAKA               36.24N 101.12W
08/08/2016  E60 MPH          HANSFORD           TX   STORM CHASER

&&

EVENT NUMBER AMA1600653

BEAT
Special weather statement, Aug 8, 5:27 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CDT MON AUG 8 2016

OKZ003-TXZ004-082315-
BEAVER OK-OCHILTREE TX-
527 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAVER AND
NORTHEASTERN OCHILTREE COUNTIES UNTIL 615 PM CDT...

AT 526 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 5
MILES SOUTH OF BRYANS CORNER...OR 10 MILES NORTH OF
PERRYTON...MOVING NORTH AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BRYANS CORNER AND BALKO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3654 10044 3650 10049 3650 10055 3645 10055
      3644 10056 3639 10073 3651 10095 3663 10096
      3670 10085
TIME...MOT...LOC 2226Z 199DEG 8KT 3655 10080

WARD
Special weather statement, Aug 8, 5:40 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT MON AUG 8 2016

TXZ004-005-009-082330-
ROBERTS TX-OCHILTREE TX-LIPSCOMB TX-
540 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTS...WESTERN
LIPSCOMB AND OCHILTREE COUNTIES UNTIL 630 PM CDT...

AT 540 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES SOUTHWEST OF BALKO TO 21 MILES
SOUTHWEST OF WOLF CREEK PARK. MOVEMENT WAS EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PERRYTON...BOOKER...WOLF CREEK PARK AND FARNSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3606 10050 3606 10054 3587 10054 3596 10108
      3650 10092 3650 10043
TIME...MOT...LOC 2240Z 286DEG 15KT 3657 10074 3598 10091

WARD
Special weather statement, Aug 8, 7:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
720 PM CDT MON AUG 8 2016

TXZ003-004-008-009-090100-
ROBERTS TX-HANSFORD TX-OCHILTREE TX-HUTCHINSON TX-
720 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS...WESTERN
OCHILTREE...EASTERN HANSFORD AND NORTHEASTERN HUTCHINSON COUNTIES
UNTIL 800 PM CDT...

AT 719 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTHWEST OF FARNSWORTH TO 20 MILES
SOUTHEAST OF SPEARMAN. MOVEMENT WAS EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PERRYTON...SPEARMAN...GRUVER...WAKA AND FARNSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3575 10075 3583 10114 3598 10131 3625 10147
      3644 10133 3650 10122 3650 10077
TIME...MOT...LOC 0019Z 277DEG 12KT 3647 10106 3593 10104

WARD

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:50 PM CDTSpecial Weather StatementAMASherman40 min
Aug 8, 8:12 PM CDTSpecial Weather StatementAMAHartley33 min
Aug 8, 8:35 PM CDTSpecial Weather StatementAMASherman40 min
Aug 8, 8:46 PM CDTSpecial Weather StatementAMAHartley44 min
Aug 8, 9:30 PM CDTSpecial Weather StatementAMADallam45 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.